Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


re: new forum suggestion
May 13, 2005

In response to the suggestion that your physique be used as an example to others on how to remain fit, I must comment that the kind of muscles you have built up with the use of testosterone and deca are not a reflection of overall health. First, photographs have a way of making muscles look much larger than they are. Photos also fill in a lot of areas that appear wasted in real life. The type of wasting that HIV causes is not one where you necessarily lose muscularity in your biceps and triceps and pecks (although it is clear that your pecks have receded upward as a result of your infection, exposing more of your rib cage than is normal). HIV wasting is more of an overall loss of body size. The firmer muscle tissues that sort of prop the body up get depleted, leaving a sunken-in, dilapidated appearance (which test and deca can mask by pumping and tightening up certain contractile muscle groups). But overall, your clothing sizes are always shrinking with HIV infection - even on anabolics - despite the puffing up. Testosterone should only be used in hypogonadal patients and those with extreme fatigue. Deca should honestly never be used by anyone with higher than normal energy demands. HIV positives already have to play caloric catch-up as it is. With deca added, you could consume over 3,000 calories a day and still not meet your energy demands - which means your body will turn to personal protein stores for fuel. This is why, Dr. Bob, you have noticed your hands, feet, neck, face, knees, etc. get progressively bonier while you've developed something of a bodybuilder's appearance just as far as musculature. Don't make the mistake of blaming this on lipoatrophy. Your protein stores are always being tapped into when you're HIV positive, and using deca will only exacerbate this process. Eventually you will have to stop the deca, and believe me, when you do, a much smaller body will be waiting for you when you revert back to a non-deca bloodstream.

Response from Dr. Frascino

Hello Mr. Know-It-All,

Gosh, you are just so wrong on so many levels that I don't know exactly where to begin. First off, I guess I just wonder how and where you got your inaccurate facts and developed your far-fetched assumptions.

There is one thing we do, at least partially, agree on. You say "testosterone should only be used in hypogonadal patients and those with extreme fatigue." You got that one at least half right. Testosterone supplementation is indicated in patients with hypogonadism to bring their free testosterone levels back into the normal range. Please note, however, it is not indicated in patients with "extreme fatigue," that are not hypogonadal. Now, other than that, the rest of your comments are pure bullshit.

By the way, I have never used "deca," and pecs don't "recede upwards."

Have you ever considered a career as a science fiction writer? (The emphasis being on "fiction.") If you're not interested in that, then perhaps there's a spot for you on Bush's "misinformation" team. You have an uncanny ability to boldly make categorical statements as if they were facts, despite readily available scientific information that such statements are fiction. With "talent " like that I'm sure you could easily explain exactly where the weapons of mass destruction really are, why global warming is not really a problem and why John Bolton's hair doesn't match his moustache. However, to use "Bushspeak," I want to assure you that the accuracy of your delusional comments will not be "misunderestimated" by our readers. OK. You can return to your parallel universe now.

Dr. Bob


Previous
Tested but Worried and Need Help
Next
Yahoo! Thanks a bunch to this website & Dr Bob

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement